Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 38, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 21, 2010, 12:32 AM EDT for Bracken County, Mason County, Kentucky. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2010, 12:32 AM EDT (04:32 UTC)
- Expired
- Jul 21, 2010, 2:30 AM EDT
- In force
- 118 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bracken County, KY, Mason County, KY
The radar
The Cincinnati radar (KILN), 87 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 11:02 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 20, 11:02 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1102 PM EDT TUE JUL 20 2010 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN STRETCHED ACROSS THE MID MISSISSIPPI AND OHIO VALLEYS THROUGH THE WEEK. SEVERAL DISTURBANCES WILL MOVE EASTWARD THROUGH THE REGION...RESULTING IN CHANCES FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH THE SOUTHERN THIRD OF THE FORECAST AREA AT THIS TIME. BUT SCATTERED ACTIVITY MAY CONTINUE IN THIS SAME AREA THROUGH THE NIGHT AS AN AXIS OF MOISTURE CONVERGENCE HAS SET UP FROM CENTRAL ILLINOIS INTO WESTERN WEST VIRGINIA. IF THIS DOES CONTINUE THEN THE FLOOD THREAT WILL INCREASE ALONG AND SOUTH OF THE OHIO RIVER. APPEARS THAT NORTHERN ZONES WILL BE DRY THROUGH THE NIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... TRICKY CONVECTIVE FORECAST WILL CONTINUE WEDNESDAY WITH ZONAL FLOW ALOFT AND EMBEDDED DISTURBANCES PROVIDING FOCUSING AT VARIOUS TIMES. AGAIN...FEEL THE BETTER CHANCE FOR PRECIPITATION LOOKS TO BE IN THE SOUTHERN HALF OF THE CWA...CLOSER TO THE BOUNDARY AND THE LIKELY BETTER INSTABILITY. AS IS USUALLY THE CASE...LINGERING CLOUD COVER WILL PLAY A BIG ROLE IN WHAT AREAS ACTUALLY DO GET ENOUGH SUN TO DESTABILIZE MORE SIGNIFICANTLY. WITH THE AMOUNT OF SUN BEING THE MAIN QUESTION MARK FOR TEMPERATURES...WILL GO CLOSE TO THE MIDDLE OF THE ROAD WITH GUIDANCE (BIAS-CORRECTING THE NAM OR SREF LOOKED REASONABLE). THIS PUTS VALUES SIMILAR TO WHAT IS OUT THERE TODAY. BY WEDNESDAY NIGHT...A DRY PUSH WILL BE COMING IN FROM THE NORTH...HELPING TO TEMPORARILY END THE CHANCE OF PRECIPITATION FOR THE NORTHERN THIRD OF THE CWA. THIS WILL ALSO HELP LOWS DROP A BIT LOWER THAN SEEN IN THE PRECEDING COUPLE OF NIGHTS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MODELS AGREE ON MIN/LULL IN TS ACTIVITY THU NGT INTO FRI WITH FNT TO THE N. GFS IS QUICKER IN PUSHING THE SFC LOW E ALONG WITH CDFNT AND PCPN. LEANED TOWARDS THE SLOWER EC SOLUTION BASED ON THOUGHTS ABOVE. SO KEPT PCPN IN SAT INTO SAT NGT. HIGH PRESSURE BUILDS IN FOR THE LATER PART OF THE FORECAST PERIOD. FOR TEMPS...WENT A MODEL BLEND OF GFS MOS/HPC. LOOKS LIKE FRI WILL BE THE WARMEST DAY OF THE PERIOD WITH THE REGION WARM SECTORED. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... APPEARS THAT VFR CONDITIONS WILL PREVAIL THROUGH THE NIGHT. THERE IS A CHANCE OF ADDITIONAL STORMS MOVING INTO THE REGION AFTER 12Z WITH A HIGHER PROBABILITY FOR THE CINCINNATI AREA. CONSIDERABLE UNCERTAINTY IN THIS REGARD AND HAVE ONLY INCLUDED A CB QUALIFIER AT KCVG AND KLUK. CUMULUS WILL DEVELOP DURING THE DAY WITH RELATIVELY LOW BASES. OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY AND AGAIN SATURDAY THROUGH SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HATZOS NEAR TERM... SHORT TERM...HATZOS LONG TERM...CONIGLIO AVIATION...
Hazardous weather outlook, Jul 20, 4:55 AM EDT, 19 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 455 AM EDT TUE JUL 20 2010 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-210900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 455 AM EDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. A FEW OF THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. HEAVY RAIN WILL ALSO BE POSSIBLE...WHICH MAY LEAD TO AREAS OF MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. DAMAGING WIND GUSTS AND HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND WEDNESDAY.
In the hours before
Special weather statement, Jul 20, 6:51 PM EDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 651 PM EDT TUE JUL 20 2010 OHZ070-071-077-202330- HAMILTON OH-BUTLER OH-WARREN OH- 651 PM EDT TUE JUL 20 2010 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN WARREN...SOUTHEASTERN BUTLER AND NORTHEASTERN HAMILTON COUNTIES THROUGH 730 PM EDT... AT 649 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR PLEASANT RUN...MOVING EAST AT 20 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FOREST PARK... FAIRFIELD...HAMILTON...WYOMING...SPRINGDALE...SHARONVILLE...BLUE ASH...MONROE...MASON...LOVELAND AND LEBANON. ALSO...PLEASANT RUN FARM...GREENHILLS...LOCKLAND...WOODLAWN...LINCOLN HEIGHTS...GLENDALE...EVENDALE AND BECKETT RIDGE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3957 8417 3930 8412 3919 8462 3936 8466 HATZOS
Local storm report, Jul 20, 9:57 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
957 PM EDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HEAVY RAIN 3 ESE TOLLESBORO 38.55N 83.52W
07/20/2010 E1.69 INCH LEWIS KY TRAINED SPOTTER
TOTAL FOR 07/20 AS OF 950 PM. SPOTTER LOCATION IS SOUTH
OF RIBOLT.
&&
HATZOSLocal storm report, Jul 20, 11:55 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1155 PM EDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM FLOOD AUGUSTA 38.77N 84.00W
07/20/2010 BRACKEN KY LAW ENFORCEMENT
HIGH WATER ACROSS SEVERAL ROADS IN TOWN...INCLUDING ROUTE
8.
&&Special weather statement, Jul 21, 12:18 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1218 AM EDT WED JUL 21 2010
KYZ100-210445-
LEWIS KY-
1218 AM EDT WED JUL 21 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEWIS COUNTY
THROUGH 1245 AM EDT...
AT 1215 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
STRICKLETT...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMP DIX AND HEAD OF
GRASSY.
ALSO...TANNERY IS NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3841 8346 3859 8342 3856 8311 3850 8319
3848 8319 3845 8321 3843 8323 3837 8323The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:47 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont | 3 hr |
| Jul 21, 12:54 AM EDT | Flash Flood Warning | ILN | Scioto | 3 hr |
| Jul 21, 4:01 AM EDT | Flash Flood Watch | ILN | Adams, Brown, Clermont, Scioto | 16 hr |
| Jul 21, 11:42 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont | 3 hr |
| Jul 21, 2:55 PM EDT | Areal Flood Advisory | ILN | Clermont | 5 hr |
| Jul 21, 3:21 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 3 hr |
| Jul 20, 8:12 PM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
| Jul 20, 10:11 PM EDT | Flash Flood Warning | ILN | Lewis | 4 hr |
| Jul 20, 11:02 PM EDT | Flash Flood Warning | ILN | Bracken, Mason | 3 hr |
| Jul 20, 11:36 PM EDT | Severe Thunderstorm Warning | ILN | Mason, Robertson | 26 min |
| Jul 21, 12:18 AM EDT | Special Weather Statement | ILN | Lewis | 27 min |
| Jul 21, 12:21 AM EDT | Severe Thunderstorm Warning | ILN | Lewis | 12 min |
| Jul 21, 1:59 AM EDT | Flash Flood Warning | ILN | Lewis, Mason | 4 hr |
| Jul 21, 3:46 AM EDT | Areal Flood Advisory | ILN | Owen | 2 hr |
| Jul 21, 5:45 AM EDT | Areal Flood Warning | ILN | Lewis, Mason | 8 hr |
| Jul 21, 4:18 PM EDT | Areal Flood Advisory | ILN | Lewis, Mason | 2 hr |
| Jul 21, 4:22 PM EDT | Special Weather Statement | ILN | Mason | 53 min |
| Jul 21, 5:05 PM EDT | Special Weather Statement | ILN | Campbell, Kenton | 55 min |
| Jul 21, 5:28 PM EDT | Flash Flood Warning | ILN | Campbell, Kenton | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.